MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.5MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.5MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL, FIXATION, BONE
Model Number 03.010.438S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 10/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a suprapatellar nailing on (b)(6) 2020, part of the protection sleeve was either reamed or cut.The surgeon needed to open the patient further to retrieve the piece.It was also reported that the screw missed the nail through the aiming arm.Procedure was completed successfully with a delay of thirty (30) minutes.Patient status was very good.This report is for a 14.5mm outer protection sleeve for suprapatellar.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 14.5mm outer protection sleeve for suprapatellar-sterile (p/n: 03.010.438s, lot #:42p3057) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken and the broken fragments were returned.No other issues were identified with the returned device.Confirmed for the 14.5mm outer protection sleeve for suprapatellar-sterile (p/n: 03.010.438s, lot #:42p3057) there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot = part number:03.010.438s, synthes lot number: 42p3057, supplier lot number: n/a, release to warehouse date: 05feb2020, expiration date: 30jun2022, supplier: (b)(4).No ncrs were generated during production.Device history batch = null.Device history review = review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.5MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10803423
Report Number2939274-2020-04995
Device Sequence Number3694338
Product Code JDS
UDI-Device Identifier10886982068798
UDI-Public(01)10886982068798
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number03.010.438S
Device Catalogue Number03.010.438S
Device Lot Number42P3057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/11/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM FOR SUPRAPATELLAR; CANN CONNECTING SCREW; INSERTION HANDLE FOR SUPRAPATELLAR; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; AIMING ARM FOR SUPRAPATELLAR; CANN CONNECTING SCREW; INSERTION HANDLE FOR SUPRAPATELLAR; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight100